Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 225, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2008, 7:01 PM MDT for Deuel County, Garden County, Keith County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2008, 7:01 PM MDT (01:01 UTC)
- Expired
- Jun 25, 2008, 7:45 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Deuel County, NE, Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 146 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 4140 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 25, 2:45 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT WED JUN 25 2008 .DISCUSSION... WATER VAPOR IMAGERY SHOWING NEXT WAVE MOVING OVER WY/CO ROCKIES WITH CONVECTION BLOSSOMING ACROSS THE HIGHER TERRAIN THE PAST HOUR OR SO. PERSISTANT AREA OF ACCAS HAS BEEN FLOATING ACROSS SOUTHWEST/SOUTH CENTRAL NEBRASKA THOUGH MUCH OF DAY...ALONG AND NEAR A SFC BOUNDARY LOCATED FROM NEAR OGA BACK INTO ECNTRAL NEB. DEW POINTS HAVE BEEN POOLING ALONG AND JUST SOUTH OF THE FRONT IN THE PLATTE VALLEY AND IS SERVING FOR STRONGER LLVL INSTABILITY AXIS AND EXPECT CONVECTIN TO BECOME MORE SFC BASED IN NEXT FEW HOURS. MAIN SFC LOW LOOKS TO BE OVER SE COLORADO WITH INVERTED TROF/DRYLINE UP INTO NW KS AND THIS IS WHERE CONVECTIN IS GETTING ROOTED ATTM. MAIN CONCERN FOR OUR CWA WILL BE THE TRANSLATION OF CONVECTION TO THE WEST INTO PANHANDLE AND WESTERN NEB THROUGH THE EVENING...AND THE FORMATION OF STORMS ALONG THE SFC BOUNDARY ACROSS SANDHILLS/SOUTHWEST. AS FOR SEVERE SOUNDINGS/SVR PARAMETERS STILL LEAN TOWARD MAINLY A HAIL THREAT...HOWEVER WTIH SFC BOUNDARY ACROSS CENTRAL CWA WOULD HAVE TO BE SOMEWHAT CONCERNED ABOUT ISOLATED TOR POTENTIAL ESPECIALLY WHERE WINDS ARE BACKING NEAR THE HIGHWAY 2 CORRIDOR. WATER VAPOR SHOWING NORTHERN EXTENT OF WAVE MOVING OVER N.WYOMING AND NAM HAS BEEN CONSISTENT FIRING MCS ACROSS WESTERN S.DAKOTA THIS EVENING. AS LOW LEVEL JET INCREASES TONIGHT...CORFIDI VECT VEER MORE TO THE SOUTH AND EXPECT THIS COMPLEX TO MOVE ACROSS NORTHERN CWA DURING THE EARLY MORNING HOURS. NEWEST NAM IS ALSO INDICATING SMALLER COMPLEX DROPPING ACROSS SOUTHWEST NEB LATE THIS EVENING. THE MAIN CONCERN WITH THIS SCENARIO IS HIGH RUNNING CREEKS ACROSS FRONTIER COUNTY WHICH ARE RECEDING. ANY ADDITIONAL HEAVY RAIN THREAT COULD CAUSE SOME TROUBLE AS NEAR SATURATED CONDITIONS MOST LIKELY EXIST ACROSS THIS PORTION OF CWA. GOES DERIVED PRODUCTS SHOW THE MAIN PLUME JUST EAST OF CWA...SO LACK OF CONFIDENCE IN QPF HAS LED ME NOT TO ISSUE HYDRO WATCH ATTM. DO LIKE NAM SOLN FOR THURSDAY WITH MCS MOST LIKELY PUSHING BOUNDARY BACK INTO CWA WHICH WILL SERVE FOR FOCUS AGAIN THURSDAY AFTERNOON. SHEAR PROFILES AND INSTABILITY LOOKS QUITE A BIT MORE IMPRESSIVE ACROSS NORTHERN CWA AND ANOTHER BUSY NIGHT LOOKS LIKELY. SECONDARY CONCERN WILL BE TEMPERATURES. EASTERLY FLOW NORTH OF BOUNDARY SHOULD LIMIT TEMPS SOMEWHAT...BUT STRONG THERMAL RIDGE LOOKS TO BE SETTING UP ACROSS SOUTHERN CWA AHEAD OF FRONT DROPPING IN FROM NW HIGH PLAINS. GUIDANCE IS IN TRIPLE DIGITS AND WITH 90S STRUGGLING ACROSS MUCH OF CWA THIS YEAR WENT TOWARD THE COOLER MAV GUIDANCE...BUT FAR SW TEMPS COULD EASILY GET INTO UPPER 90S WITH NEW RUNS TRENING TO MORE OF A WESTERLY LLVL FLOW. THIS WILL NEED TO BE ANALYZED TOMORROW MORNING AFTER CONVECTION TRENDS/SFC BOUNDARY HAS BEEN BETTER HANDLED. MUCH STRONGER SYSTEM DROPS THROUGH NORTHERN PLAINS TOMORRW NIGHT INTO FRIDAY AS PIECE OF HIGH LATTITUDE VORTEX COMBINES WITH WESTERN WAVE. MODELS IN FAIR AGREEMENT WITH MOVING THIS LOW OVER GREAT LAKES AND CARVING DEEP TROF OVER EASTERN CONUS AND ALLOWING WESTERN RIDGE TO BUILD. AIRMASS ROTATING AROUND EASTERN VORTEX AND DROPPING INTO PLAINS ON NORTHERLY FLOW LOOKS DRIER AND COOLER AND SOME BREAK IN ACTION LOOKS TO TAKE PLACE LATE WEEK INTO THE WEEKEND. THE STRONGER NW FLOW LOOKS TO BE JUST EAST OF MO VALLEY SO KEPT QUIET WX IN PLACE FOR NOW. WHEN RIDGE BEGINS TO BREAK DOWN BY TUESDAY INTO MIDWEEK...MORE ACTIVE AND WARMER CONDITIONS SHOULD RETURN. && .AVIATION... AVIATION FORECAST CENTERED ON CONVECTION THIS AFTERNOON AND TONIGHT ALONG THE FRONT. MODEL FORECASTS AND LATEST SURFACE ANALYSIS SHOW BEST CHANCE OF CONVECTION THIS AFTERNOON JUST EAST AND SOUTH OF NORTH PLATTE. KEPT THUNDERSTORMS OUT OF KVTN TILL 2Z OR AFTER... TONIGHT AS A SHORT WAVE APPROACHES FROM THE WEST. THUNDERSTORMS ADDED EARLIER TO KLBF NEAR THE FRONT WITH A SECONDARY CHANCE AGAIN LATE TONIGHT. OTHERWISE VFR CONDITIONS EXPECTED OVER THE AREA THE NEXT 24 HOURS. FOG NEAR KLBF POSSIBLE BUT NOT EXPECTED ATTM AROUND 10Z/26. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13/HIRSCH
Hazardous weather outlook, Jun 25, 4:58 PM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 558 PM CDT WED JUN 25 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-262300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 558 PM CDT WED JUN 25 2008 /458 PM MDT WED JUN 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERAL BOUNDARIES RESIDING ACROSS THE AREA THIS EVENING WILL SET THE STAGE FOR ANOTHER CHANCE OF SEVERE WEATHER TONIGHT. THE FIRST BOUNDARY...A WARM FRONT ACROSS SOUTHERN AND SOUTHWEST NEBRASKA...INTO THE SOUTHERN PANHANDLE...HAS ALLOWED LOW LEVEL MOISTURE TO INCREASE ALONG AND NORTH OF IT. THIS MOISTURE...COMBINED WITH RELATIVELY COOL TEMPERATURES ALOFT...HAS CREATED AN UNSTABLE ATMOSPHERE ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. AN UPPER LEVEL DISTURBANCE WILL THEN MOVE ACROSS THIS SAME AREA TONIGHT...LIKELY CREATING THUNDERSTORM DEVELOPMENT THIS EVENING AND OVERNIGHT. ANOTHER BOUNDARY...LOCATED ACROSS NORTHERN NEBRASKA...COULD ALSO BE A FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH ANY THUNDERSTORMS THAT DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. IN ADDITION...VERY HEAVY RAINFALL ACROSS THE SOUTHERN HALF OF NEBRASKA IS POSSIBLE. THERE IS AN ISOLATED CHANCE FOR TORNADOES TO DEVELOP NEAR ONE OF THE RESIDING BOUNDARIES AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA AGAIN THURSDAY AS THE AFOREMENTIONED WARM FRONTAL BOUNDARY SHIFTS NORTHWARD. LOW LEVEL MOISTURE WILL REMAIN HIGH ALONG AND NORTH OF THE FRONT AND WILL ASSIST IN MAKING A VERY UNSTABLE ATMOSPHERE BY THURSDAY AFTERNOON. ANOTHER UPPER LEVEL DISTURBANCE WILL INTERACT WITH THE FRONT AND UNSTABLE ATMOSPHERE TO PRODUCE THUNDERSTORMS BY LATE IN THE AFTERNOON INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE...MAINLY ALONG AND NORTH OF INTERSTATE 80 FROM OGALLALA TO BRADY. ISOLATED TORNADOES WILL ALSO BE POSSIBLE FROM LATE THURSDAY AFTERNOON INTO THE EVENING. OTHER THUNDERSTORMS WILL DEVELOP THROUGH THE EVENING AS WELL. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON FRIDAY EARLY IN THE DAY...SERVING TO LESSEN THUNDERSTORM DEVELOPMENT INTO SATURDAY AND SUNDAY. CHANCES FOR THUNDERSTORMS WILL THEN INCREASE TOWARD THE FIRST OF THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. IN ADDITION...REPORTS OF HEAVY RAINFALL WILL ALSO BE NEEDED THROUGH THE NIGHT...INCLUDING REPORTS OF FLOODING SHOULD THE HEAVY RAINFALL MATERIALIZE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| Jun 25, 8:38 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 52 min |
| Jun 25, 9:18 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 26, 1:55 AM MDT | Severe Thunderstorm Warning | LBF | Chase | 33 min |
| Jun 26, 4:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 41 min |
| Jun 26, 5:07 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 38 min |
| Jun 26, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 26, 5:25 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 50 min |
| Jun 26, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 42 min |
| Jun 26, 5:38 PM MDT | Tornado Warning | LBF | Cherry | 37 min |
| Jun 26, 5:46 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 29 min |
| Jun 26, 5:50 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| Jun 26, 5:53 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 52 min |
| Jun 26, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.